Psycho-Babble Medication Thread 1109244

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Can Nuvigil cause massive withdrawal?

Posted by PeterMartin on March 26, 2020, at 18:54:27

I was doing ok on:

Marplan 40
Lamictal 200
Metformin 1000
Seroquel 25 (sleep)

But I'd been seeking one additional med to get me motivated and interested in things. I was on Ritalin for about 6 months and that worked until it didne't (tolerance).

I tried desipramine for a few weeks but had massive sweating issues. So stopped taking that after a 3week trial a couple weeks ago.

My doc prescribed Nuvigil (whcih I'd taken before) last Thursday. I took it until 3 days ago when it seemed like maybe it was making me depressed.

OMG I slept all day yesterday, and most of today. Woke up today feeling as depressed as I've ever been.

I hope it's just nuvigil withdrawal and I hope it goes away. Such a bad time for this.

 

Re: Can Nuvigil cause massive withdrawal?

Posted by rjlockhart37 on March 27, 2020, at 1:26:50

In reply to Can Nuvigil cause massive withdrawal?, posted by PeterMartin on March 26, 2020, at 18:54:27

i take nuvigil, yes its withdrawl makes you depressed, if you take it for a long period of time, it takes about week to get back to normal without feeling tired or slightly depressed, but its nothing compared being yanked off amphetamines feels like the end of the world

 

Re: Can Nuvigil cause massive withdrawal?

Posted by PeterMartin on March 27, 2020, at 3:55:36

In reply to Re: Can Nuvigil cause massive withdrawal?, posted by rjlockhart37 on March 27, 2020, at 1:26:50

Thanks for the reply rj!

I feel slightly better tonight so hopefully that a good sign tomorrow will be continued improvement.

 

Re: Can Nuvigil cause massive withdrawal?

Posted by linkadge on March 27, 2020, at 5:54:58

In reply to Can Nuvigil cause massive withdrawal?, posted by PeterMartin on March 26, 2020, at 18:54:27

The effect of dopamine reuptake inhibitors (Ritalin, Nuvigil) can be enhanced by zinc. Zinc can increase the binding of these drugs to the dopamine transporter significantly.


Linkadge

 

Re: Can Nuvigil cause massive withdrawal?

Posted by undopaminergic on March 27, 2020, at 8:26:06

In reply to Re: Can Nuvigil cause massive withdrawal?, posted by linkadge on March 27, 2020, at 5:54:58

> The effect of dopamine reuptake inhibitors (Ritalin, Nuvigil) can be enhanced by zinc. Zinc can increase the binding of these drugs to the dopamine transporter significantly.
>
>
> Linkadge

That's news to me. I'll have to try it some day. I assume you already have?

-undopaminergic

 

Re: Can Nuvigil cause massive withdrawal?

Posted by linkadge on March 27, 2020, at 13:31:50

In reply to Re: Can Nuvigil cause massive withdrawal?, posted by undopaminergic on March 27, 2020, at 8:26:06

Yes I have. In my experience 10mg of zinc can make a small dose of methylphenidate (1-5mg) active.

"Zinc inhibited dopamine uptake into synaptosomes at concentrations from 0.5 to 100 microM. Zinc (0.5 and 1 microM) augmented cocaine inhibition of uptake by 58-79%."

http://molpharm.aspetjournals.org/content/43/1/100


Linkadge

 

Re: Can Nuvigil cause massive withdrawal? PeterMartin

Posted by Beckett2 on March 27, 2020, at 15:43:09

In reply to Can Nuvigil cause massive withdrawal?, posted by PeterMartin on March 26, 2020, at 18:54:27

Oh no, I'm sorry.

There were startup effects that were unpleasant, best described as a mild flu.


I was on nuvigil and then provigil for close to two years. My withdrawal was returning to baseline (which wasn't great). I forget my dose, but it was towards the upper range.

 

Re: Can Nuvigil cause massive withdrawal?

Posted by TriedEveryMedication on March 30, 2020, at 12:12:28

In reply to Can Nuvigil cause massive withdrawal?, posted by PeterMartin on March 26, 2020, at 18:54:27

my doc says anything can give you withdrawal once you've been habituated to it and that every med should be tapered out of an abundance of caution.

 

Re: Can Nuvigil cause massive withdrawal?

Posted by Lamdage22 on March 30, 2020, at 13:49:44

In reply to Re: Can Nuvigil cause massive withdrawal?, posted by TriedEveryMedication on March 30, 2020, at 12:12:28

+1
> my doc says anything can give you withdrawal once you've been habituated to it and that every med should be tapered out of an abundance of caution.

 

Re: Can Nuvigil cause massive withdrawal?

Posted by rjlockhart37 on April 4, 2020, at 15:03:14

In reply to Re: Can Nuvigil cause massive withdrawal?, posted by Lamdage22 on March 30, 2020, at 13:49:44

if you take higher doses, the regular amount of the standard is 250, but i've been up to 500mg one time by a doctor. It definitely makes you awake and productive, ans aware of surroundings. But when its cut off, there's mild depression, it feels hard to get going again, or get back to normal. Feel slowly down, and have to use pain to keep up with doing things. It helps shift workers dot their job during the day or night, to stay productive. When its withdrawn, it takes a while to get to normal.

 

Re: Can Nuvigil cause massive withdrawal?

Posted by PeterMartin on July 12, 2020, at 22:35:28

In reply to Re: Can Nuvigil cause massive withdrawal?, posted by rjlockhart37 on April 4, 2020, at 15:03:14

I'm an idiot, told myself it couldn't have been nuvigil, and took it for 5 more days. Today is the 3rd day off and again omg I'm so messed up. Really sucks. Probably have another day or two to go

Nothing is enjoyable and Im as anxious as I've ever been. Trying to drink a ton of water.

 

Re: Can Nuvigil cause massive withdrawal? PeterMartin

Posted by SLS on July 13, 2020, at 16:05:14

In reply to Re: Can Nuvigil cause massive withdrawal?, posted by PeterMartin on July 12, 2020, at 22:35:28

I had a bad reaction to Provigil. It made my depression somewhat worse, but it left me in a terrible brain fog that lingered for at least week after I stopped taking it.

Be patient. It will go away.


- Scott

 

Re: Can Nuvigil cause massive withdrawal?

Posted by PeterMartin on July 15, 2020, at 3:10:50

In reply to Re: Can Nuvigil cause massive withdrawal? PeterMartin, posted by SLS on July 13, 2020, at 16:05:14

> I had a bad reaction to Provigil. It made my depression somewhat worse, but it left me in a terrible brain fog that lingered for at least week after I stopped taking it.
>
> Be patient. It will go away.
>
>
> - Scott

I think it finally did tonight. Was another really difficult day but I've seemed to come around the past few hours. Hoping to wake up with this episode behind me.

Thanks a lot for the support.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.